Community & Public Affairs Section : Media Releases | Media Spokespersons | Published Freedom of Information Requests | Journalism Students

UPDATE: Police Warn About Rash of Overdoses

Drug samples taken after a recent rash of suspected heroin overdoses have come back from Health Canada labs as straight Fentanyl.

drug1 drug2

On October 12th, the Vancouver Police Department issued a warning to local drug users following an abnormally large number of overdoses.

Samples of the drug responsible for those overdoses were sent to Health Canada labs for testing. While initially believed to be a high-grade heroin, test results show the substance to be Fentanyl, a very potent and potentially lethal drug.

The photos provided show a sample of the packaging and its contents, but police caution that it is very plausible for this drug to show up in any number of other packaging types, styles and material.

Drug users are urged to be extremely cautious, not consume drugs alone, and if possible utilize the services of INSITE, which is staffed by medical personnel that can intervene in the event of an overdose.

Anyone who sees someone appearing to be in medical distress is urged to call 9-1-1 without delay.

Drug users who have used and don’t feel well, should seek medical attention or help immediately.